MAUDE Adverse Event Report: ALCON GRIESHABER AG GRIESHABER REVOLUTION DSP FORCEPS; FORCEPS, OPHTHALMIC

ALCON GRIESHABER AG GRIESHABER REVOLUTION DSP FORCEPS; FORCEPS, OPHTHALMIC
Catalog Number 705.44P
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during surgery the tip of the ophthalmic forceps did not open and just remained closed.There was no patient harm.Procedure details have not been provided.Additional information has been requested, none has been received till date.
 
Additional Manufacturer Narrative
Additional information is provided in sections d.9, h.3, h.6 and h.11.A review of the device history record (dhr) traceable to the reported lot numbers, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.A review of the database for the non-conformance events and the complaints showed that the given lot number was not concerned by any relevant deviation and that there are no additional complaints associated with it.The investigation is completed based on the sample evaluation documented below.The returned instrument was received in its inner blister covered with the tyvek lid foil showing the lot information.The instrument shows no macroscopic signs of damage, but it is evident that the forceps is in a closed state when the handle is not actuated.The product shows signs of surgery residues.The instrument was visually inspected with the aid of a photomicroscope using various magnifications and was functionally tested.During the inspection, it was confirmed that the forceps gets stuck in a closed state and can only get opened again by manually pushing down the shaft, indicating the bonding connection between the shaft and the sleeve got broken.This confirms the customer¿s complaint.As the blister was opened by the customer the product was handled.However, it is not possible to determine what situation could have caused the malfunction, and no root cause can be identified conclusively.No root cause for the customers reported event could be determined, since the situation that lead to the instrument failure cannot be reconstructed.The exact root cause for the customer's reported event is unknown, therefore, specific action cannot be taken.Complaints are reviewed and monitored at regular intervals for adverse trends.No adverse trends have been observed associated with the reported product and event.No action has been identified for this reported event.The manufacturer internal reference number is: (b)(4).

Brand Name
GRIESHABER REVOLUTION DSP FORCEPS
Common Device Name
FORCEPS, OPHTHALMIC
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21824199
Report Number3003398873-2025-00263
Device Sequence Number21157461
Product Code HNR
UDI-Device Identifier07612717070622
UDI-Public(01)07612717070622(17)270331(11)240418(10)16PXM1
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number705.44P
Device Lot Number16PXM1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/25/2025
Supplement Date Received by Manufacturer05/15/2025
Initial Report FDA Received Date04/11/2025
Supplement Report FDA Received Date05/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/18/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown